MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES HR004, S/M ALEXIS ORTHO PROT 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES HR004, S/M ALEXIS ORTHO PROT 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number HR004
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photograph of the event unit was provided by the complainant.Visual inspection confirmed the complainant¿s experience of sheath tore.Based on the description of the event and provided photograph, it is likely that the reported event was caused by an instrument that came in contact with the sheath during the procedure.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.This is a combined initial and final report.
 
Event or Problem Description
Name of procedure being performed: total anterior hip replacement.Detailed description of event: the surgeon pointed out that the unit was torn.This was noted about half way through the case.The surgeon continued to use the device and completed the case with the same unit.The sheath did not particulate and there were no missing pieces.The rep was present for the case.No patient injury occurred and the device was discarded after the case by the hospital.A photograph is available.Patient status: no patient injury occurred associated with the complaint event.Type of intervention: no intervention was performed and the surgeon finished the case with the same device.

Brand Name
HR004, S/M ALEXIS ORTHO PROT 5/BX
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8923687
Report Number2027111-2019-00567
Device Sequence Number19406927
Product Code KGW
UDI-Device Identifier00607915123185
UDI-Public(01)00607915123185(17)211115(30)01(10)1342113
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2021
Device Model NumberHR004
Device Catalogue Number101428801
Device Lot Number1342113
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2019
Initial Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR